Article Text

PDF

Relationship between clinical features of tricyclic antidepressant poisoning and plasma concentrations in children.
  1. P Crome,
  2. R A Braithwaite

    Abstract

    Clinical features and drug plasma concentrations were studied in 13 children admitted to hospital with tricyclic antidepressant poisoning. Patients with plasma concentrations below 500 microgram/l had anticholinergic signs and increased reflexes but did not have convulsions or cardiac arrhythmias. Four patients with plasma concentrations above 1000 microgram/l suffered convulsions, cardiac arrhythmias, or prolonged coma. The diagnosis of poisoning in 2 of these cases was made only by toxicological analysis. Quantitative estimation of tricyclic antidepressants is useful in atypical or severe poisoning both to reach the diagnosis and to give an idea of the likely duration of symptoms.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.